Alert archive / Ohio / Tornado Warnings in 2025
Tornado Warning 1, NWS Cleveland, OH
NWS Cleveland, OH issued this tornado warning at Apr 29, 2025, 8:23 PM EDT for Medina County, Wayne County, Ohio. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2025, 8:23 PM EDT (00:23 UTC)
- Expired
- Apr 29, 2025, 8:44 PM EDT
- In force
- 21 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Medina County, OH, Wayne County, OH
The radar
The Cleveland radar (KCLE), 48 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1619 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 328 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455
WFUS51 KCLE 300023
TORCLE
OHC103-169-300100-
/O.NEW.KCLE.TO.W.0001.250430T0023Z-250430T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cleveland OH
823 PM EDT Tue Apr 29 2025
The National Weather Service in Cleveland has issued a
* Tornado Warning for...
Southeastern Medina County in northeastern Ohio...
Northeastern Wayne County in northeastern Ohio...
* Until 900 PM EDT.
* At 823 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Lodi, or 12 miles southwest of Medina, moving east
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Creston around 830 PM EDT.
Rittman around 835 PM EDT.
Wadsworth around 840 PM EDT.
Doylestown around 845 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Westfield Center, Marshallville, Burbank, and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4099 8213 4106 8206 4104 8169 4099 8169
4098 8165 4080 8165
TIME...MOT...LOC 0023Z 282DEG 34KT 4100 8203
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
151 follow-up statement
111
WWUS51 KCLE 300044
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
844 PM EDT Tue Apr 29 2025
OHC103-169-300052-
/O.CAN.KCLE.TO.W.0001.000000T0000Z-250430T0100Z/
Medina OH-Wayne OH-
844 PM EDT Tue Apr 29 2025
...THE TORNADO WARNING FOR SOUTHEASTERN MEDINA AND NORTHEASTERN WAYNE
COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, damaging winds remain likely and a Severe
Thunderstorm Warning remains in effect for southeastern Medina and
northeastern Wayne counties until 930 PM EDT.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
Remember, a Severe Thunderstorm Warning still remains in effect for
outheastern Medina and northeastern Wayne counties until 930 PM EDT.
LAT...LON 4099 8213 4106 8206 4104 8169 4099 8169
4098 8165 4080 8165
TIME...MOT...LOC 0039Z 282DEG 34KT 4096 8179
$$
15What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this tornado warning went out at Apr 29, 7:21 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 29, 7:21 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
721 PM EDT Tue Apr 29 2025
.SYNOPSIS...
A cold front will move southeast across the area this evening.
High pressure briefly slides through the Great Lakes on
Wednesday. Low pressure moves through the Great Lakes on
Thursday, lifting a warm front across the local area early
Thursday followed by a cold front Thursday night.
&&
.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
The main show of an MCS has departed to the southeast through
the Pittsburgh Metro area and the eastern half of the forecast
area is largely convection-free. All of the Severe Thunderstorm
Watches have been taken down for our area. Some storms have
formed ahead of the cold front with some cells stretching from
the Lake Erie Islands to west of Findlay and will continue east
tonight. There is a small window where these storms could
intensify and will bear watching. However, temperatures where
storms went through earlier this afternoon have not recovered
into the 70s and remain worked over. Therefore, anything east of
I-71 is probably out of play for more severe weather action. We
will continue to monitor this evening.
Previous Discussion...
An MCS with a bowing line of severe storms is racing east-
northeast across east-central OH as we come up on 4:00 PM. These
severe storms are grazing locations from Millersburg to
Youngstown along our southern fringe with a risk for damaging
winds, for which a Severe Thunderstorm Watch remains in effect
until 7:00 PM. Additional cells are firing northeast of this
cluster and are gradually intensifying as they push into
Northwest PA. These cells may pose a risk for hail/wind before
exiting Northwest PA early this evening, for which Erie and
Crawford Counties are included in a separate Severe
Thunderstorm Watch until 10:00 PM. These watches will be trimmed
and adjusted as needed through the evening.
Additional scattered thunderstorms extend from southeast Lower
MI into extreme Northwest OH and Northeast IN along the cold
front itself, which will push southeast into the area this
evening. There is a narrow window just ahead of the cold front
across Northwest OH, Lake Erie, and surrounding lakeshore
counties towards Cleveland where a moderately unstable and
untouched airmass resides. A lot of dry air, along with poor
mid-level lapse rates, may make it difficult for strong to
severe storms to develop and persist with the cold front.
However, forcing will increase a touch early this evening as a
shortwave over the Great Lakes glances the local area. This may
briefly allow for some severe threat to play out with the cold
frontal convection. Deep-layer shear of 40-50kt, 1000-1500 J/KG
of MLCAPE, 700-900 J/KG of DCAPE, steep low-level lapse rates,
and effective storm relative helicity increasing to 150-250
m2/s2 could support a threat for damaging winds, hail, and
perhaps a non-zero (but fairly modest) tornado risk with this
cold frontal convection. This threat may maximize from about
Findlay to Medina to Ashtabula points northwest, before sunset
and running into a more overturned airmass causes the convection
to begin weakening. This threat isn't quite as confident due to
some competing factors mentioned above, though am concerned
we'll see some severe threat start to emerge along the cold
front by 5 or 6 PM before diminishing towards 8 or 9 PM.
Quiet weather is anticipated for Wednesday as high pressure
slides through the Great Lakes. A warm front approaches late
Wednesday night, bringing the next chance for rain showers. Lows
tonight fall into the 40s late. Highs on Wednesday will range
from the 50s near Lake Erie to the 60s well-inland. Lows
Wednesday night in the 40s to low 50s.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
Low pressure will be moving northeast towards the Great Lakes
Thursday as a warm front pushes north of the local area. This low
will bring a cold front eastward through the area Thursday night as
it lifts northeast into southeast Ontario. A sharper, positively
tilted mid/upper trough will dig southeast through the upper Midwest
towards the lower Great Lakes Friday and through the local area
Friday night. This will promote a prolonged period of rain chances
through the end of the work week, with the best chances for
precipitation Thursday with the low passage. SPC continues to
highlight the area with a marginal risk for severe weather on
Thursday. Modest destabilization in the warm sector with and
increasing southwesterly mid level jet will promote an environment
favorable for organized severe convection, although this will be
largely conditional on the degree of destabilization. The best
timing for severe weather thermodynamically will be mid/late
afternoon, although the better forcing and deep layer flow slightly
offset towards the mid afternoon through early evening timeframe.
Lingering precipitation chances continue Friday after the front
moves through as the next upper shortwave approaches the area. Highs
Thursday will be in the upper 70s to low 80s. Highs Friday will be
cooler in the mid 60s to near 70. Lows Thursday night will be in the
mid 50s to low 60s, cooling to the mid to upper 40s Friday night.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
Upper trough over the area early Saturday should move east of the
region through the day. While the GFS/GEM maintain a ridge over the
area this weekend through early next week, the ECMWF has shown a
continued cut off low over the lower Great Lakes and Ohio Valley,
allowing for a high degree of uncertainty with the general forecast
trend. Highs Saturday generally in the upper 50s to low 60s are
expected to moderate to the mid 70s by Tuesday, although a solution
with a cut off low over the area would temper this moderation a bit.
While a ridging solution would provide dry weather, diurnal low
precip chances would be increased under a cut off low solution.
&&
.AVIATION /00Z Wednesday THROUGH Sunday/...
Outside of storms immediately ahead of a cold front, conditions
are VFR with mid to high level clouds. The main aviation concern
for the near term will be storms that will approach KCLE in the
next hour or so and then will pass north of KMFD and KCAK and
arrive KYNG later this evening. Conditions with storms will fall
to non-VFR with wind gusts in the 35 to 50 kt range. Winds ahead
of the cold front are southwest with some non-convective gusts
in the 25-35 kt range. Winds will shift to the west then
northwest with frontal passage and decrease. Cold advection over
Lake Erie should allow for some MVFR ceilings to develop and
push into the terminals of NE OH and NW PA during the late
morning hours on Wednesday. Drier air will enter the region and
scatter out the clouds for Wednesday afternoon, as high pressure
enters from the north. Winds will shift to the north and then
northeast as this high pressure system approaches.
Outlook...Non-VFR likely in showers and thunderstorms Thursday
through Friday. Non-VFR may linger across the eastern half of
the area into Saturday.
&&
.MARINE...
Small Craft Advisory continues through this evening and tonight
across the lake, with strong southwest flow ahead of an approaching
cold front this afternoon. This front will cross the lake this
evening with winds becoming northwest and eventually subsiding by
Wednesday morning. Brief high pressure over the lake will keep winds
lighter and variable through Wednesday night before a warm front
lifts northwest to the lake Thursday. Increased southwest winds of
the lake possible during the day Thursday contingent on how far
north the front lifts. Low pressure tracks northeast through the
Great Lakes with a cold frontal passage Thursday night into Friday,
which could bring some brief conditions favorable for a Small Craft
Advisory. West winds prevail through Friday before a secondary
trough/front pushes south across the lake with northerly winds to
start the weekend.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
LEZ142>144.
Small Craft Advisory until 4 AM EDT Wednesday for LEZ145>149.
&&
SYNOPSIS...Sullivan
NEAR TERM...Sefcovic/Sullivan
SHORT TERM...03
LONG TERM...03
AVIATION...Sefcovic
MARINE...03Hazardous weather outlook, Apr 29, 6:14 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 614 PM EDT Tue Apr 29 2025 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-302215- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 614 PM EDT Tue Apr 29 2025 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Thunderstorms are likely this afternoon and evening. Some storms may be severe with damaging wind gusts being the primary threat. Other hazards, including large hail and a tornado or two, are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Thursday afternoon and evening. Some storms could be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Apr 29, 4:19 PM EDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
419 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0341 PM Tstm Wnd Dmg 5 SSE Millersburg 40.49N 81.87W
04/29/2025 Holmes OH Emergency Mngr
Trees and powerlines down across southern
Holmes County, including Mechanic Township.
Time estimated via radar.
&&
15Local storm report, Apr 29, 4:50 PM EDT, 3 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
450 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM Tstm Wnd Dmg Mount Vernon 40.39N 82.48W
04/29/2025 Knox OH 911 Call Center
Trees and wires downed in Mt Vernon.
&&
JSLocal storm report, Apr 29, 4:51 PM EDT, 3 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
451 PM EDT Tue Apr 29 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM Tstm Wnd Dmg Martinsburg 40.27N 82.35W
04/29/2025 Knox OH 911 Call Center
Trees and wires reported downed.
&&
JSSpecial weather statement, Apr 29, 6:45 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Cleveland OH
645 PM EDT Tue Apr 29 2025
OHZ008-009-017>019-292330-
Seneca OH-Huron OH-Erie OH-Hancock OH-Sandusky OH-
645 PM EDT Tue Apr 29 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN HURON...SENECA...ERIE...
SOUTHEASTERN SANDUSKY AND NORTHEASTERN HANCOCK COUNTIES THROUGH 730
PM EDT...
At 644 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Fremont to near Fostoria.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tiffin, Fremont, Fostoria, Bellevue, Clyde, Green Springs,
Bloomville, Arcadia, New Riegel, Ballville, Monroeville, Attica,
Bettsville, Republic, Burgoon, Flat Rock, Bascom, Bloomingville,
Kansas, and Stony Prairie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4117 8351 4117 8342 4124 8342 4127 8333
4137 8320 4137 8258 4100 8281 4100 8340
4111 8356
TIME...MOT...LOC 2244Z 259DEG 30KT 4129 8321 4112 8343
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
15The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:35 PM EDT | Special Weather Statement | CLE | Morrow | 40 min |
| Apr 29, 8:42 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Stark, Summit, Wayne | 32 min |
| Apr 29, 8:49 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow, Richland | 31 min |
| Apr 29, 8:58 PM EDT | Special Weather Statement | CLE | Geauga | 47 min |
| Apr 29, 9:11 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Geauga, Portage, Summit, Trumbull | 26 min |
| Apr 29, 9:16 PM EDT | Special Weather Statement | CLE | Holmes | 44 min |
| Apr 29, 9:24 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Holmes, Knox | 34 min |
Nearby
Tornado Warnings in Ohio, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.